Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 228, NWS Nashville, TN

September 13, 2001Maury County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Sep 13, 2001, 12:49 AM CDT for Maury County, Tennessee. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Sep 13, 2001, 12:49 AM CDT (05:49 UTC)
Expired
Sep 13, 2001, 1:20 AM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Maury County, TN

What was reported inside it

TimeReportWhereRemark
Sep 13, 1:20 AM CDTThunderstorm Wind 50 EMt Pleasant, TNHighway dept. reported a tree down near Mt. Pleasant.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2001-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1772 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2001-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1772 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1588 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

713 
WUUS54 KOHX 130555 CCA
SVRBNA
TNC119-130620-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1249 AM CDT THU SEP 13 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAURY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITIES OF...MOUNT PLEASANT...COLUMBIA

* UNTIL 120 AM CDT

* AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM ABOUT 3 MILES NORTHEAST OF COLUMBIA...MOVING   
  SOUTHWEST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR COLUMBIA AT 110 AM CDT
  7 MILES NORTHEAST OF MOUNT PLEASANT AT 115 AM CDT

THIS IS A DANGEROUS STORM. RADAR HAS EVEN SHOWN POSSIBLE ROTATION
INDICATING TORNADIC POTENTIAL. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

$$

GIRODO
LAT...LON 3560 8686 3576 8696 3564 8728 3545 8715

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 9:45 PM CDT, 3 hours 4 minutes earlier.

Area forecast discussion, Sep 12, 9:45 PM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
945 PM CDT WED SEP 12 2001

SURFACE TROUGH RUNNING FROM KY...CUTTING ACROSS NORTHWEST MID TN AND
INTO MS. THUNDERSTORMS SHOULD HAVE DIED WITH SUNSET...BUT
APPARENTLY ENOUGH CONVERGENCE WITH THIS TROUGH TO KEEP ACTIVITY
GOING. WILL UPDATE ZONES FOR ISOLATED OR SCATTERED THUNDERSTORMS
THROUGH TONIGHT. MODELS SUGGEST SOME LOW LEVEL MOISTURE CONVERGENCE
WILL CONTINUE THROUGH THE NIGHT. WITH HIGHER DEW POINTS SOUTHEAST OF
TROUGH...WILL HAVE TO ADJUST LOW TEMPERATURES UPWARD...ESPECIALLY
OVER SOUTH MID TN.

.BNA...NONE.
SH

In the hours before

Special weather statement, Sep 12, 11:17 PM CDT, 1 hour 32 minutes before
TNZ028-130430-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1117 PM CDT WED SEP 12 2001

THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILSON
COUNTY HAS BEEN CANCELLED. THE THUNDERSTORMS HAVE NOW
DIMINISHED AND NO LONGER POSE A THREAT OF SEVERE WEATHER.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 10:51 PM CDTSevere Thunderstorm WarningOHXWilson54 min
Sep 12, 11:15 PM CDTSevere Thunderstorm WarningOHXRutherford30 min
Sep 13, 1:25 AM CDTSevere Thunderstorm WarningOHXPerry, Wayne35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.